MAUDE Adverse Event Report: 3M HEALTH CARE NEXCARE(TM) WATERPROOF BANDAGES; TAPE AND BANDAGE, ADHESIVE

3M HEALTH CARE NEXCARE(TM) WATERPROOF BANDAGES; TAPE AND BANDAGE, ADHESIVE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Itching Sensation (1943); Skin Irritation (2076)
Date of Event 12/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Model and serial # information not provided.Reporter's occupation was not provided.The device has not been returned by the customer to 3m for evaluation.Review of product's 2-year complaint history found no statistical trends.Complaints were also reviewed for reported product lot 16266j and found no other alleged injury complaints against this lot code.Without the product being returned from the customer for evaluation, root cause can't be determined at this time.Biocompatibility test results during product design confirm the biocompatibility of the 3m¿ nexcare¿ waterproof bandages for intended use.In addition to performing clinical studies, 3m¿ monitors its medical devices with manufacturing controls, including in-process specifications, release specifications and testing.
 
Event or Problem Description
A female customer reported she cut her left thumb on (b)(6) 2018, with a knife.She initially applied non-3m brand bandages to the cut as it healed.On (b)(6) 2018, the woman covered the cut with one of the referenced bandages.The bandage was removed, without difficulty, after 36 hours of wear.During the morning of (b)(6) 2018, a second bandage was applied to the wound area after showering.No topical ointment was applied to the cut.The bandage was worn for 48 hours.The woman alleged when she woke up the morning of (b)(6) 2018, her thumb was hurting.The woman alleged she attempted to remove the bandage by hand, but had difficulty.The bandage was removed using scissors.Upon removal, she alleged her thumb wound area was red, burning, and itchy.Neosporin was applied to the area.No known allergies were specified.During that same evening, she alleged feeling like a blister was forming.She alleged her thumb throbbed and was painful.The woman alleged discovering a blister formed, just below her nail bed and on her thumb pad, the morning of (b)(6) 2018.She alleged her skin in the area looked red and the blisters were somewhat yellow in color.She alleged experiencing some itchiness below the nail bed.She reported the throbbing sensation made it difficult to use her thumb.The woman visited a doctor, that same day, and was prescribed clindamycin hcl300mg.On (b)(6) 2018, the woman reported her thumb had a lot of puss in it.She reported her thumb was still very painful, but seemed to be getting better since starting the antibiotic.The woman reported her doctor did not specify what caused her symptoms, but advised an infection occurred.

Brand Name
NEXCARE(TM) WATERPROOF BANDAGES
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway avenue
st. paul MN 55144
MDR Report Key8209868
Report Number2110898-2019-00001
Device Sequence Number207618
Product Code KGX
UDI-Device Identifier00051131199354
UDI-Public00051131199354
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date09/22/2021
Device Model NumberN/A
Device Catalogue Number588-20PB
Device Lot Number16266B
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2018
Initial Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;